Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the alternating projections theorem and bivariate stationary stochastic processes


Author: Habib Salehi
Journal: Trans. Amer. Math. Soc. 128 (1967), 121-134
MSC: Primary 60.50; Secondary 47.00
MathSciNet review: 0214135
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we shall first use the theorem of von Neumann on alternating projections to obtain an algorithm for finding the projection of an element x in a Hilbert space $ \mathcal{H}$ onto the subspace spanned by $ \mathcal{H}$-valued orthogonally scattered measures $ {\xi _1}$ and $ {\xi _2}$. We then specialize this algorithm to the case that $ {\xi _1}$ and $ {\xi _2}$ are the canonical measures of the components of a bivariate stationary stochastic process (SP), and thereby get an algorithm for finding the best linear predictor in the time domain.


References [Enhancements On Off] (What's this?)

  • [1] A. S. Besicovitch, A general form of the covering principle and relative differentiation of additive functions. II, Proc. Cambridge Philos. Soc. 42 (1946), 1–10. MR 0014414
  • [2] Harald Cramér, On the theory of stationary random processes, Ann. of Math. (2) 41 (1940), 215–230. MR 0000920
  • [3] Paul R. Halmos, Measure Theory, D. Van Nostrand Company, Inc., New York, N. Y., 1950. MR 0033869
  • [4] L. H. Koopmans, On the coefficient of coherence for weakly stationary stochastic processes, Ann. Math. Statist. 35 (1964), 532–549. MR 0161404
  • [5] P. Masani and J. Robertson, The time-domain analysis of a continuous parameter weakly stationary stochastic process, Pacific J. Math. 12 (1962), 1361–1378. MR 0149562
  • [6] R. F. Matveev, On multi-dimensional regular stationary processes, Theor. Probability Appl. 6 (1961), 149-165.
  • [7] John von Neumann, Functional Operators. I. Measures and Integrals, Annals of Mathematics Studies, no. 21, Princeton University Press, Princeton, N. J., 1950. MR 0032011
  • [8] Frigyes Riesz and Béla Sz.-Nagy, Functional analysis, Frederick Ungar Publishing Co., New York, 1955. Translated by Leo F. Boron. MR 0071727
  • [9] Milton Rosenberg, The square-integrability of matrix-valued functions with respect to a non-negative Hermitian measure, Duke Math. J. 31 (1964), 291–298. MR 0163346
  • [10] H. Salehi, The Hilbert space of square-integrable matrix-valued functions with respect to a $ \sigma $-finite nonnegative, hermitian measure and stochastic integrals, Research memorandum, Michigan State Univ., East Lansing, 1966.
  • [11] -, The prediction theory of multivariate stochastic processes with continuous time, Doctoral Thesis, Indiana Univ., Bloomington, 1965.
  • [12] N. Wiener and P. Masani, The prediction theory of multivariate stochastic processes. I, Acta Math. 98 (1957), 111-150; II, Acta Math. 99 (1958), 93-137.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.50, 47.00

Retrieve articles in all journals with MSC: 60.50, 47.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1967-0214135-5
Article copyright: © Copyright 1967 American Mathematical Society